The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.
I am Mysticdoc, experienced Internal Medicine Specialist.
I am here to help you with your concerns.
Naftin cream may not work everytime as the fungus can be resistant to naftin.
Oral ketoconazole is a good option in case of severe infection.
There is no point taking both oral ketoconazle and naftin topical ointment.
You can just continue with oral ketoconazole for 10 to 14 days or as advised by your doctor.
You can discontinue naftin.
There is some risk of liver toxicity with ketoconazole.
Hence, liver function should be checked before starting starting therapy and after therapy is completed.
There are also other possibilities like foot eczema which responds well to the steroid ointment like hydrocortisone or fluocinolone.
This should be discussed with your doctor.
You can see a dermatologist for better evaluation.
Please rate the chat Good or Excellent, if you are satisfied with our conversation and do not have any further question, so that I get rewarded for my time & effort. Thank you!
Please bookmark my profile for asking further questions!This is the link to my profile: http://www.justanswer.com/medical/expert-mysticdoc/
Oral ketoconazole would not be used for athletes foot.
You asked if it was safe. This drug could cause liver damage in some cases. And in fact that is why we do not use it in something as simple as athletes foot.
Do not do this.And do not use it on your own...talk to a doctor.
OK. If you have further questions or details, use reply to expert.
Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.